Tennessee, 2001Tornado and Flash Flood in Tennessee, November 26 to 27, 2001
November 26 to 27, 2001 · NWS MEG · 10 events in 9 counties and zones
8 thunderstorm wind, 1 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 15
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 26, 8:35 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 26, 8:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST MON NOV 26 2001
COLD FRONT EXTENDED FROM SOUTH CENTRAL IOWA SOUTH THROUGH MISSOURI
INTO NORTHWEST ARKANSAS. THUNDERSTORMS CONTINUE ACROSS MUCH OF THE
WESTERN HALF OF FORECAST AREA. HAVE UPDATED FORECAST A COUPLE OF
TIMES ALREADY TO HANDLE TORNADO WATCHES. NO OTHER CHANGES ARE NEEDED
TO FORECAST AT THIS TIME.
.MEG...NONE.
In the hours before
Special weather statement, Nov 26, 8:56 PM CST, 4 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-270330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CST MON NOV 26 2001
...TORNADO WATCH CANCELLED FOR PARTS OF NORTHEAST ARKANSAS...
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PARTS OF NORTHEAST
ARKANSAS. TORNADO WATCH NUMBER 827 HAS BEEN CANCELLED FOR RANDOLPH
AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS.
TORNADO WATCH NUMBER 827 REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.
IN ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT...
CROSS...CRITTENDEN...ST. FRANCIS AND LEE.
IN MISSOURI...DUNKLIN AND PEMISCOT
IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON...
CARROLL...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON...
HENDERSON...DECATUR...SHELBY...FAYETTE...HARDEMAN...CHESTER...
MCNAIRY AND HARDIN.
IN MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH...ALCORN...
PRENTISS...TISHOMINGO...TUNICA...TATE AND UNION.
Event by event
8 thunderstorm wind, 1 flash flood, 1 tornado. Local standard time, as filed.
Flash Flood, Tipton
- When
- November 26, 9:00 PM CST to 11:00 PM CST
- Where
- Tipton County, Covington
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -88.833
Several buildings had water in their basements. A dozen roads were flooded.
Thunderstorm Wind, Shelby
- When
- November 26, 10:30 PM CST to 10:35 PM CST
- Where
- Shelby County, Collierville
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.817, -88.600
Several homes were damaged.
Tornado, Henry
- When
- November 26, 11:25 PM CST to 11:35 PM CST
- Where
- Henry County, 5 mi SE of Paris
- Rating
- F3
- Path length
- 5 mi
- Path width
- 200 yd
- Deaths
- 2 direct, 0 indirect
- Injuries
- 12 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.267, -89.000
The tornado touched downed southeast of Paris and moved northeast. Ten homes and buildings were completely destroyed and 46 others were damaged. Two persons were killed when their mobile home was destroyed by the tornado. Numerous trees were knocked down.
Thunderstorm Wind, Fayette
- When
- November 26, 11:34 PM CST to 11:40 PM CST
- Where
- Fayette County, Laconia
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- UNKNOWN
- Coordinates
- 35.633, -88.817
One mobile home, a shop and a few barns were destroyed. Twenty-five houses were damaged. Many trees and power lines were knocked down.
Thunderstorm Wind, Haywood
- When
- November 26, 11:50 PM CST to 11:55 PM CST
- Where
- Haywood County, 1 mi SW of Hillville
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -89.267
Several mobile homes were damaged. Several cars were blown around. Some trees and power lines were knocked down.
Thunderstorm Wind, Hardeman
- When
- November 27, 12:01 AM CST to 12:05 AM CST
- Where
- Hardeman County, Bolivar
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.650, -88.400
A few power lines were blown down.
Thunderstorm Wind, Madison
- When
- November 27, 12:07 AM CST to 12:15 AM CST
- Where
- Madison County, Jackson
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.250, -88.250
Some trees and power lines were knocked down in the southwest part of Jackson.
Thunderstorm Wind, Madison
- When
- November 27, 12:20 AM CST to 12:35 AM CST
- Where
- Madison County, Countywide
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.050, -89.667
Numerous trees and power lines were knocked down across the county.
Thunderstorm Wind, Carroll
- When
- November 27, 12:40 AM CST to 12:45 AM CST
- Where
- Carroll County, Cedar Grove
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.433, -89.183
One mobile home was damaged. Several trees and power lines were blown down.
Thunderstorm Wind, Henderson
- When
- November 27, 1:00 AM CST to 1:05 AM CST
- Where
- Henderson County, Lexington
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Twelve homes had some of their shingles blown off.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, November 26 to 27, 2001$40,000 · F2 · 2 events
- Tornado and Hail in Mississippi, November 26, 2001$350,000 · F1 · 2 events
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Winter Storm in Minnesota, November 26 to 27, 2001$500,000 · 13 events
- Tornadoes in Louisiana, November 26, 2001$45,000 · F1 · 2 events
- Winter Storm in Minnesota, November 26 to 27, 200131 events
- Damaging Winds in Mississippi, November 26, 2001$40,000 · 2 events
- Tornadoes in Louisiana, November 26, 2001F1 · 2 events
- Tornado in Louisiana, November 26, 2001F1 · 1 event
- Tornado in Arkansas, November 26, 2001F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5276096, 5276091, 5276088, 5276089, 5276093, 5276094, 5276092, 5276095, 5276097, 5276090.